Discussions that mention paxil

Panic Disorders board


I was just wondering I have been off paxil for 6 months now but i still get these little zaps in my brain like they are easily triggered or something...i got the common extreme zaps when i first got off the stuff but is this suppose to be still happening 6 months later....
replies greatly appreciated.
Quote from ww23river:
I was just wondering I have been off paxil for 6 months now but i still get these little zaps in my brain like they are easily triggered or something...i got the common extreme zaps when i first got off the stuff but is this suppose to be still happening 6 months later....
replies greatly appreciated.


I have read about this, but I do not have any first hand exprience. Will someone please answer that has been though this. Lets not let a more common question about a drug as common as paxil go un-answered. Thanks

Sickman :)
Sorry to hear you are still suffering!
I was on paxil, 20mg day for 7 years. When I finally tapered off of it this summer it took about 2 months for the brain zaps to cease completely. I haven't had one since, but I know how aweful they are! I felt like I was losing conciousness for a split second every few minutes. Are yours getting any better?
Good luck!
Lynne :)
I was on Paxil for a little over 3 years and have been off it for 15 months. I had "zaps" for a relatively short period of time after discontinuing (about a month). The most annoying withdrawal effect for me was "visual lag"; i.e. turning your head quickly and it takes your optic nerve/brain what seems like an eternity to catch up. I found that I would have to turn my head very slowly for months (possibly 4 or 5 as I recall) after quitting Paxil so as not to get that effect. It would make me dizzy and nauseous if I didn't.

Unfortunately, some people suffer from "zaps" much longer than others and even more unfortunate are those who have them for years after discontinuance.

Taking SSRIs is a crapshoot! You never know what side effects or adverse drug reactions you'll get and which ones stay with you awhile and which ones are over quickly.

I'm on a benzo only right now as depression is not as problematic for me as are anxiety/panic attacks.

Good luck to you. I hope they clear up soon. I know how annoying they are!
thanks for the replies....i still feel like i get the zaps familiar to when i went off paxil....but only when i'm in that period between sleep and waking up...
paxil was good for anxiety but the side effects and the withdrawal effects are nothing to make up for that...
I wish doctors will inform us about these effects and if we wish to tolerate them...my cousin was in the hospital for a sudicial attempt he was currently on a high dose of paxil...he was intensive care and they took him off it...just took him off - no weaning, nothing...on top of that his lungs were damaged....i was really upset
I am currently tapering down Paxil, went from 20-15 but have decided to go much slower down to 10........had bad anxiety the last two days........

How long did it take you to go off the Paxil?

Hi DD,

I am seriously considering dropping the Paxil eventually if the side effects keep me from the dose I need to help control the anxiety...........does the benzo seem to work as well at stopping the anxiety for you?

Thanks,

Kaytee:-)